Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 170, NWS New Orleans, LA

July 30, 2025Saint Helena Parish, Tangipahoa Parish, Washington Parish, Louisiana; Amite County, Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 30, 2025, 1:44 PM CDT for Saint Helena Parish, Tangipahoa Parish, Washington Parish, Louisiana; Amite County, Pike County, Walthall County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2025, 1:44 PM CDT (18:44 UTC)
Expired
Jul 30, 2025, 2:30 PM CDT
In force
46 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS

The radar

The Hammond radar (KHDC), 50 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:00 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 30, 1:00 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
100 PM CDT Wed Jul 30 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 1206 PM CDT Wed Jul 30 2025

Convective coverage has remained mainly over the coastal Gulf
waters this morning has convective turnover has yet to occur
today. The surface high continues to push off to the southwest
over the northwestern Gulf as its associated ridge moves westward
across the southern part of the Pecos River Valley in southwest
Texas. A tropical wave has moved westward across the northern
Gulf Coast and is currently situated across the eastern half of
our area where an axis of higher PW around 2.2 inches reside.
According to CAMs, it looks like convective turnover onto land
will occur in the next 3 hours around 3p when the convective
temperature is reached in the mid-90s. The holdoff of convection
over land has led to dangerous heat across the area as multiple
locations have topped 108 degrees by noon today as the higher
moisture content lingers around here. However, when we do start to
pop convection over land, high PW combined with very high CAPE of
3500 MLCAPE and 5500+ SBCAPE and 900-1100 j/kg of DCAPE, wet
microbursts will be likely with any stronger storms today.
Damaging winds seems to be the only threat today as the the
freezing level remains exceptionally high above 15,500 feet,
meaning it would take a very strong core to make it abnormally
high to produce severe hail at the surface after melting below the
freezing level. Any convection that forms across the area should
dissipate by 10-11pm tonight as we lose daylight heating and we
return to an unusually muggy night with lows in the mid to upper
70s.

Ridging over the northeastern Gulf will expand westward more into
our area on Thursday which will help keep temps elevated in the
mid 90s. CAMs suggest that convection over land tomorrow will not
occur until later in the day around 3p-4p. So, since we'll be
allowed to heat up through at least the early afternoon, dangerous
heat will be on the table again for tomorrow as the elevated
moisture remains across the area. Mid 90s temps coupled with dew
points in the mid to upper 70s will lead to heat indices near 110
degrees. This many days with dangerous heat will only add to the
compounding heat stress. When convection does fire tomorrow
afternoon/evening, the parameters will largely be the same as
today, maybe just slightly lower DCAPE, so isolated wet
microbursts will be a concern tomorrow afternoon and evening as
well. Once again, the freezing level looks to be too high to have
any concerns with severe hail.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 1206 PM CDT Wed Jul 30 2025

Uncertainty seems to pick up in the medium range guidance as we
get into Friday and the weekend. Models generally agree that a
weak boundary associated with troughing across the Great Lakes
region will push down from the north at some point this weekend
into the mid to lower MS Valley. Questions still remain on when
(as early as Friday and as late as Sunday) and how far down the
boundary makes it. Just solely based off of climatology, it's
tough for fronts to make it all the way down here in late July and
early August, so its doubtful that it will make it all the way
into our area. However, there is enough guidance hinting at it
that it could be a real possibility. If it were to make it down
here, it'll primarily give us a break from the humid conditions
and give us lows in the low 70s and upper 60s. If not, we'll just
stay in the same summertime regime with hot and humid conditions
and daily summertime convection.

&&

.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Tue Jul 29 2025

We have yet to turnover this afternoon as most of the convective
coverage remains across the coastal Gulf waters. Expect
development to occur within the next 2-3 hours as we continue to
reach our convective temperature. In this popup thunderstorm
regime, it's tough to know exactly where these storms will develop
and go since it's largely driven by outflows and seabreeze
boundaries. Thus, only TEMPOS have been introduces this afternoon
and evening for all of the sites. Any convection that doesn't
form should dissipate around 03-04z as we lose daylight heating.
Tomorrow will be much of the same, but the primary convective
window tomorrow seems to be after 18z, so there isn't much mention
of convection in the TAFs except for MSY.

&&

.MARINE...
Issued at 1206 PM CDT Wed Jul 30 2025

High pressure will continue to steadily build west, allowing for an
increase in mainly early morning through mid-morning shower and storm
activity. Within any one strong or severe storm, strong wind gusts,
waterspouts and enhanced wave/sea activity can be expected.
Otherwise, conditions will remain mainly calm outside of storm
activity going into the weekend with light winds and waves/seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  94  74  94 /  40  60  20  70
BTR  76  95  76  95 /  50  60  20  70
ASD  75  93  76  94 /  40  70  20  70
MSY  79  95  80  95 /  40  70  20  80
GPT  78  93  78  94 /  40  60  30  70
PQL  77  93  77  93 /  40  60  30  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
     046>048-056>060-064-065-070-071-076>090.

     Heat Advisory from 11 AM to 7 PM CDT Thursday for LAZ034>037-039-
     046>048-056>060-064-065-070-071-076>090.

GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
     083>088.

     Heat Advisory from 11 AM to 7 PM CDT Thursday for MSZ068>071-077-
     083>088.

GM...None.
&&

SHORT TERM...JZ
LONG TERM....JZ
AVIATION...JZ
MARINE...JZ

In the hours before

Local storm report, Jul 30, 9:37 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
937 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Tstm Wnd Dmg     2 W Robert              30.51N 90.37W
07/29/2025                   Tangipahoa         LA   Public

            A post on social media showed a tree downed
            by thunderstorm winds along Old Covington
            Highway in Hammond.

&&

MEFFER
Special weather statement, Jul 30, 1:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
129 PM CDT Wed Jul 30 2025

LAZ059-060-067-068-088-301915-
St. Charles LA-Lower Jefferson LA-Lower Lafourche LA-
Upper Lafourche LA-Coastal Jefferson LA-
129 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
CHARLES, CENTRAL JEFFERSON AND NORTHEASTERN LAFOURCHE PARISHES
THROUGH 215 PM CDT
...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jean Lafitte moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Larose, Marrero, Jean Lafitte, Lafitte, Barataria, and Woodmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2962 9050 2987 9021 2987 9018 2988 9016
      2986 9012 2985 9013 2979 9010 2983 9008
      2983 9007 2974 9007 2969 9003 2948 9009
TIME...MOT...LOC 1828Z 023DEG 6KT 2979 9013

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEFFER
Special weather statement, Jul 30, 1:37 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
137 PM CDT Wed Jul 30 2025

LAZ037-039-071-MSZ069>071-301915-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-
137 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN ST.
HELENA, NORTHERN TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES,
SOUTHWESTERN WALTHALL, SOUTHERN PIKE AND SOUTHEASTERN AMITE COUNTIES
THROUGH 215 PM CDT
...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 14 miles northwest of Franklinton, moving southwest
at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mccomb, Magnolia, Kentwood, Osyka, Gillsburg, Easleyville, Mount
Herman, Wilmer, Tangipahoa, and Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 57 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3125 9052 3109 9015 3075 9019 3094 9077
TIME...MOT...LOC 1836Z 023DEG 10KT 3101 9032

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MEFFER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:43 PM CDTSpecial Marine WarningLIX92 min
Jul 29, 7:52 PM CDTSpecial Marine WarningLIX83 min
Jul 30, 6:18 AM CDTSpecial Marine WarningLIX42 min
Jul 30, 11:48 AM CDTHeat AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more31 hr
Jul 30, 1:21 PM CDTSpecial Marine WarningLIX54 min
Jul 30, 1:29 PM CDTSpecial Weather StatementLIXLafourche46 min
Jul 30, 1:43 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines32 min
Jul 30, 1:58 PM CDTSpecial Weather StatementLIXTerrebonne32 min
Jul 30, 2:05 PM CDTSevere Thunderstorm WarningLIXTerrebonne40 min
Jul 30, 2:11 PM CDTSpecial Marine WarningLIX64 min
Jul 30, 2:16 PM CDTSpecial Weather StatementLIXSaint Charles44 min
Jul 30, 2:25 PM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more2 hr
Jul 30, 2:31 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington44 min
Jul 30, 2:39 PM CDTSevere Thunderstorm WarningLIXTerrebonne26 min
Jul 30, 2:43 PM CDTSpecial Weather StatementLIXEast Feliciana, Saint Helena47 min
Jul 30, 2:52 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa38 min
Jul 30, 2:57 PM CDTSpecial Weather StatementLIXTangipahoa33 min
Jul 30, 3:02 PM CDTSevere Thunderstorm WarningLIXTangipahoa43 min
Jul 30, 3:11 PM CDTSevere Thunderstorm WarningLIXTangipahoa49 min
Jul 30, 3:16 PM CDTSpecial Weather StatementLIXLafourche29 min
Jul 30, 3:24 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge51 min
Jul 30, 3:27 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington48 min
Jul 30, 3:38 PM CDTSpecial Weather StatementLIXEast Feliciana, Livingston52 min
Jul 30, 3:42 PM CDTSpecial Weather StatementLIXAscension48 min
Jul 30, 3:49 PM CDTSevere Thunderstorm WarningLIXAscension, Iberville41 min
Jul 30, 3:57 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston2 hr
Jul 30, 4:31 PM CDTSpecial Weather StatementLIXIberville44 min
Jul 30, 4:32 PM CDTSpecial Weather StatementLIXAscension43 min
Jul 30, 1:37 PM CDTSpecial Weather StatementLIXPike38 min
Jul 30, 2:28 PM CDTSpecial Weather StatementLIXPearl River32 min
Jul 30, 3:47 PM CDTSpecial Weather StatementLIXPearl River43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.